Article Text

PDF
A rare cause of GI bleeding in a patient with cutaneous vascular malformations
  1. Jovanna Tsoutsouki,
  2. Faidon-Marios Laskaratos,
  3. Sue Mason,
  4. Magda Smith,
  5. Leena Sinha
  1. Department of Gastroenterology, Queen's Hospital, Barking Havering and Redbridge University Hospitals NHS Trust, London, UK
  1. Correspondence to Dr Faidon-Marios Laskaratos, Department of Gastroenterology, Queen's Hospital, Barking Havering and Redbridge University Hospitals NHS Trust, Romford, London RM7 0AG, UK; flaskaratos{at}gmail.com

Statistics from Altmetric.com

Clinical presentation

A 53-year-old woman with a background of chronic bronchitis was admitted with an infective exacerbation of chronic obstructive pulmonary disease. Her medical history included atrial septal defect (ASD) and ventricular septal defect (VSD) repair in childhood and a recent deep vein thrombosis, for which she was on rivaroxaban. On examination, she had multiple blue pigmented soft tissue lesions on her face, tongue, torso and hands (figures 1 and 2).

Figure 1

A vascular blue lesion on the patient's tongue.

Figure 2

A vascular blue lesion on the patient's eyelid.

During her admission, the patient developed melaena associated with a significant acute drop …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.